Thunderstorm Wind, Sabine
- When
- December 23, 1:54 PM CST
- Where
- Sabine County, 0.69 mi N of Hemphill
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.340, -93.850
Trees were downed at Hwy. 2024 and Tatum Road.
A strong upper level storm system moved its way out of the southern Great Basin and into the Southern Plains during the afternoon hours of December 23rd. Strong southerly flow was found ahead of this storm system with dewpoint temperatures in the lower to middle 60s noted northward to the Interstate 20 corridor of northeast Texas and northern Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A strong upper level storm system moved its way out of the southern Great Basin and into the Southern Plains during the afternoon hours of December 23rd. Strong southerly flow was found ahead of this storm system with dewpoint temperatures in the lower to middle 60s noted northward to the Interstate 20 corridor of northeast Texas and northern Louisiana. Impressive deep layer shear was noted in the warm sector across the region which was conducive for discrete storm cells during the afternoon and evening across northeast Texas. These storms spawned tornadoes and produced large hail across portions of northeast Texas. The storm system moved eastward during the predawn hours of December 24th with again, numerous storms producing tornadoes across southern Arkansas and northern Louisiana. In addition to all the storm damage...these storms were prolific rain makers with numerous reports of flash flooding across the region as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 10:01 AM CST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 AM CST WED DEC 23 2009
.DISCUSSION...
SURFACE FRONT CURRENTLY ACROSS CENTRAL OKLAHOMA WITH WIDESPREAD
SHOWER ACTIVITY EASTWARD ACROSS MUCH OF ARKANSAS...EAST
TEXAS...AND NORTH LOUISIANA.
WENT AHEAD AND EXTENDED FFA FURTHER SOUTH TO LINE UP WITH HPC
MODERATE EXCESSIVE RISK ZONE. THUSFAR...HIGHER RAINFALL TOTALS
ARE CONFINED IN THE GENERAL VICINITY OF THIS REGION ALONG A LINE
FROM TYLER TO TEXARKANA.
ALSO...WENT AHEAD AND TRIMMED HIGH TEMPERATURES DOWN A COUPLE OF
DEGREES ACROSS THIS AREA DUE TO CLOUD COVER AND RAINFALL. CURRENT
TRENDS INDICATE THAT HIGHS WILL HAVE A DIFFICULT TIME REACHING 70
WITHIN THIS AREA TODAY. /05/
&&
.AVIATION...
IFR/MVFR CONDITIONS WILL CONTINUE ACROSS MUCH OF THE AREA TODAY...AS
BOUNDARY LAYER MOISTURE CONTINUES TO INCREASE AHEAD OF THE NEXT
STORM SYSTEM. CURRENT OBS ARE SHOWING SOUTHERLY WINDS AROUND 10 MPH
THIS MORNING...BUT A SLIGHT INCREASE TO 10 TO 15 MPH MAY BE OBSERVED
THIS AFTERNOON. MOST IFR CONDITIONS WILL BE ASSOCIATED WITH
SHRA/TSRA ACTIVITY...AS CEILINGS LOWER WITH RAINFALL ACTIVITY. TSRA
ACTIVITY WILL BE ON THE INCREASE AFTER 18Z...WITH HAIL POSSIBLY
ASSOCIATED WITH A FEW ISOLATED THUNDERSTORMS. A STRONG COLD FRONT
WILL PASS THROUGH THE AREA LATE TONIGHT FROM WEST TO EAST...WITH
STRONG THUNDERSTORMS DEVELOPING ALONG AND JUST AHEAD OF IT.
ESTIMATED FROPA FOR TYR/GGG 10-12Z...SHV/LFK/TXK 12-14Z...MLU/ELD
16-18Z. /11/
&&
.PREV DISCUSSION... /ISSUED 330 AM CST WED DEC 23 2009/
DISCUSSION...
ACTIVE WEATHER IS IN STORE FOR THE FOUR STATE REGION FOR THE NEXT
COUPLE OF DAYS AS A STRONG UPPER LEVEL DISTURBANCE IS EXPECTED TO
MOVE THROUGH THE REGION TODAY INTO THURSDAY. WATER VAPOR IMAGERY
THIS MORNING SHOWS THE UPPER LOW NOW CENTERED OVER AZ/NM WITH AN
INITIAL SHORTWAVE APPROACHING THE FOUR STATE REGION. THIS SHORTWAVE
HAS ALLOWED THUNDER TO BEGIN OVER PORTIONS OF EAST TEXAS AS SEEN ON
RECENT RADAR IMAGERY. THE UPPER TROUGH IS EXPECTED TO DIG INTO WEST
TEXAS BY MIDNIGHT TONIGHT. AS A RESULT THERE WILL BE A SURFACE LOW
DEVELOP OVER NORTH CENTRAL TEXAS BY THIS AFTERNOON...WHICH WILL
NORTHEAST TO BRING A COLD FRONT THROUGH THE CWFA DURING THE
OVERNIGHT HOURS AND INTO THURSDAY MORNING.
THE CWFA NOW SITS UNDER THE WARM SECTOR WITH A WARM FRONT NOW
POSITIONS WELL TO THE NORTH OF THE CWFA INTO NORTHERN OK/AR. RADAR
IMAGERY SHOWS SHOWERS ACTIVITY INCREASING OVER THE FOUR STATE REGION
EARLY THIS MORNING...WITH THUNDERSTORMS DEVELOPING OVER EAST TEXAS
AS MENTIONED BEFORE. THIS ACTIVITY SHOULD BECOME MORE WIDESPREAD
OVER THE NEXT FEW HOURS...ESPECIALLY OVER THE WESTERN AND NORTHERN
PORTIONS OF THE CWFA. THIS ACTIVITY IS BEGINNING TO SHOW
STRENGTHENING TRENDS...AND ARE BECOMING MORE SURFACE BASED. THROUGH
THE EARLY MORNING HOURS...THERE WILL BE AN INCREASED RISK FOR THESE
STORMS TO POSSIBLY PRODUCE SOME HAIL. THIS ACTIVITY WILL ALSO GIVE
THE GROUNDS A STARTING POINT IN BECOMING SATURATED...POSSIBLY
CREATING A PROBLEM FOR HEAVY RAIN EXPECTED LATER THIS AFTERNOON INTO
EARLY THURSDAY MORNING.
THE POSSIBILITY FOR SEVERE WEATHER CONTINUES TO BE A POSSIBILITY
WITH THIS SYSTEM. FOR THIS AFTERNOON INTO THIS EVENING THERE WILL BE
THE POSSIBILITY OF SEEING THUNDERSTORMS DEVELOP AHEAD OF THE FRONT.
THIS WILL PRIMARILY BE OVER THE WESTERN HALF OF THE CWFA.
INSTABILITY WILL BE LIMITED...BUT THERE SHOULD STILL BE ENOUGH TO
PRODUCE STORMS WITH MLCAPES BETWEEN 500-1000 J/KG EXPECTED. THE AREA
WILL SEE AN UPPER JET BEGIN TO APPROACH THE REGION THIS AFTERNOON
AND ESPECIALLY THIS EVENING...BRINGING DECENT DIVERGENCE TO THE FOUR
STATE REGION TO SUPPORT THUNDERSTORMS. PWATS OF AROUND 1.5 INCHES
WILL PROVIDE PLENTY OF MOISTURE. THERE WILL BE DECENT SHEAR FOR
THIS AFTERNOON INTO THIS EVENING. THERE WILL BE A LOW LEVEL JET
PROVIDING AROUND 40 KTS OF 850 MB FLOW. 500 MB WINDS THIS AFTERNOON
AND EVENING WILL APPROACH 50-70 KTS. ALL OF THESE FEATURES WILL
SUPPORT THE DEVELOPMENT OF SEVERE STORMS BY LATE AFTERNOON AND
ESPECIALLY INTO THIS EVENING. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND DAMAGING WINDS...IN ADDITION TO POSSIBLY A
FEW TORNADOES.
BETWEEN 00Z-06Z...A SQUALL LINE IS EXPECTED TO DEVELOP AND MOVE INTO
WESTERN SECTIONS OF THE FORECAST AREA. DAMAGING WINDS AND HEAVY RAIN
WILL BE THE PRIMARY CONCERN WITH THIS SQUALL LINE. ALTHOUGH HAIL AND
AN ISOLATED TORNADO OR TWO CAN NOT BE RULED OUT WITH THIS SQUALL
LINE. THE SQUALL LINE IS NOT EXPECTED TO MOVE TOO FAST. IT SHOULD
REACH SHV...OR POSSIBLY A LITTLE FURTHER EAST BY SUNRISE THURSDAY
MORNING. IT SHOULD BE EAST OUT OF THE CWFA BEFORE LUNCHTIME
THURSDAY. THUS THE SEVERE WEATHER RISK SHOULD BE ENDING FROM WEST
DURING THE OVERNIGHT HOURS TO EAST BY LUNCHTIME THURSDAY.
IN ADDITION TO SEVERE WEATHER...HEAVY RAIN WILL BE A CONCERN. RAIN
THAT WILL BE RECEIVED THIS MORNING WILL ALLOW THE GROUNDS TO BECOME
NEARER TO SATURATION. THIS WILL BE ESPECIALLY TRUE OVER THE
NORTHERN PORTIONS OF THE CWFA WHERE THE BULK OF THE RAIN IS EXPECTED
TO OCCUR THIS MORNING. WITH PLENTY OF MOISTURE MOVING INTO THE FOUR
STATE REGION...THUNDERSTORMS WITH THIS SYSTEM SHOULD BE EFFICIENT
RAIN PRODUCERS. RAINFALL TOTALS OF AROUND THREE TO FOUR INCHES ARE
HIGHLIGHTED OVER THE NORTHERN HALF OF THE CWFA BY HPC...WITH AMOUNTS
OF AT LEAST 2 INCHES ELSEWHERE. WOULD NOT BE SURPRISED TO SEE SOME
LOCALIZED HIGHER AMOUNTS AS WELL...ESPECIALLY OVER THE NORTHWEST
WHERE STORMS MAY TRAIN THIS AFTERNOON AND EVENING AHEAD OF THE
SQUALL LINE. THEREFORE A FLASH FLOOD WATCH HAS BEEN ISSUED
BEGINNING LUNCHTIME TODAY THROUGH 12Z THURSDAY MORNING FOR LOCATIONS
ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. THIS WATCH MAY NEED
TO BE EXPANDED FURTHER SOUTH IF THOSE LOCATIONS ARE ABLE TO RECEIVE
ENOUGH RAIN TO GIVE THEM A STARTING POINT THIS MORNING. WILL LET
LATER SHIFTS MONITOR THE SITUATION FOR THAT POSSIBILITY.
THE NEXT POINT OF CONCERN WILL COME DURING THE AFTERNOON THURSDAY.
THERE WILL BE MUCH COOLER TEMPERATURES MOVING INTO THE REGION BEHIND
THE COLD FRONT...WITH THE HIGH EXPECTED TO OCCUR FOR MOST LOCATIONS
IN THE MORNING. OVERALL EXPECT A DRY SLOT TO MOVE INTO THE REGION TO
CUT OFF ANY MOISTURE AND BRING AN END TO PRECIP. HOWEVER...THERE IS
A BIT OF UNCERTAINTY AS TO HOW QUICKLY THIS DRY SLOT WILL MAKE IT
INTO THE REGION. LOCATIONS ALONG AND NORTH OF THE INTERSTATE 30
CORRIDOR MIGHT POSSIBLY SEE ENOUGH MOISTURE REMAINING WHEN THE COLD
AIR MOVES IN TO SEE SOME SNOW. FOR NOW HAVE JUST PUT IN A RAIN AND
SNOW MIX GIVEN THE LEVEL OF UNCERTAINTY. BUT IF MOISTURE REMAINS
JUST LONG ENOUGH...SNOW WILL DEFINITELY BE A POSSIBILITY FOR THESE
NORTHERN LOCATIONS.
THURSDAY WILL ALSO SEE SOME WINDY CONDITIONS BEHIND THE FRONT.
WINDS WILL LIKELY REACH AROUND 15-20 KTS WITH HIGHER GUSTS DURING
THE DAY THURSDAY. IT IS LIKELY THAT SOME SORT OF WIND PRODUCTS WILL
BE NEEDED FOR THURSDAY. BUT WILL LET LATER SHIFTS ASSESS THIS
SITUATION GIVEN EVERYTHING ELSE WE HAVE GOING ON TODAY.
OTHERWISE EXPECT DRIER AND COLDER CONDITIONS FOR CHRISTMAS DAY AND
THROUGH THE WEEKEND. MODELS SUGGEST ANOTHER DISTURBANCE APPROACHING
THE REGION BY THE BEGINNING TO MIDDLE OF NEXT WEEK. THEY ARE
SUGGESTING A SURFACE LOW DEVELOPING OVER THE NORTHERN GULF OF
MEXICO...WHICH WOULD MOVE TO THE EAST NORTHEAST. AGREEMENT BETWEEN
MODELS ON THE TIMING OF THIS SYSTEM IS RATHER POOR. SO FOR NOW WILL
JUST REMAIN CLOSE TO GUIDANCE POPS. REGARDLESS...RAIN CHANCES
SHOULD BEGIN TO RETURN TO THE AREA BY THE BEGINNING TO MIDDLE OF
NEXT WEEK. /22/
AVIATION...
STRONG FORCING IS ALREADY UNDERWAY ACROSS NE TX AS THE FIRST OF
SEVERAL WEAK SHORTWAVES ROTATE OUT AHEAD OF THE MAIN UPPER LEVEL
TROUGH EXPECTED TO EFFECT THE TERMINAL SITES LATER TONIGHT INTO
THURSDAY. FOR THE TIME BEING...STARTING OUT WITH MOSTLY MVFR
CEILINGS WITH A FEW LOCATIONS WITH IFR CEILINGS. CONVECTION THUS FAR
HAS BEEN CONFINED TO THE TYR/GGG/TXK TERMINALS AND WILL CONTINUE
THIS TREND THROUGHOUT A GOOD PORTION OF THE DAY AS THIS IS WHERE
GREATEST LAPSE RATES SHOULD RESIDE THROUGH THE DAY. WHILE THERE WILL
BE BREAKS IN THE RAIN/TSTM ACTIVITY THROUGH THE DAY...WILL PROBABLY
END UP PREVAILING THIS WEATHER INTO TONIGHT. CEILINGS WILL LIKELY
REMAIN LOW END MVFR/IFR IN AND OUT OF PRECIPITATION INTO TONIGHT AS
WELL. SOUTHEAST WINDS SUSTAINED AT 10-13KTS AREAWIDE TODAY WITH
AGAIN A FEW GUSTS ACROSS NE TX TERMINALS AS THIS IS WHERE THE
GREATEST PRESSURE GRADIENT RESIDES. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 51 52 30 51 / 100 100 60 10 10
MLU 64 54 56 32 52 / 100 100 80 10 10
DEQ 64 55 55 25 41 / 100 100 70 10 10
TXK 65 51 52 28 47 / 100 100 70 10 10
ELD 62 53 55 29 50 / 100 100 80 10 10
TYR 67 48 49 27 46 / 100 100 50 10 10
GGG 67 49 50 29 48 / 100 100 50 10 10
LFK 67 50 55 31 51 / 100 100 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
LAZ001>006-010-012>014.
OK...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
OKZ077.
TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-150-151-153.
&&
05/11HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1149 AM CST WED DEC 23 2009 ARZ050-051-059>061-070>073-LAZ001>006-010-012>014-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-153-241230- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN-RED RIVER- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-RUSK-PANOLA-SHELBY- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD AFFECT LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. HEAVY RAINFALL FROM 3 TO 4 INCHES...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE WITH THIS ACTIVITY. THIS RAINFALL COULD LEAD TO FLOODING PROBLEMS...ESPECIALLY FOR LOW LYING AND POOR DRAINAGE AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. LAZ011-017>022-TXZ149-152-165>167-241230- RED RIVER-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- CHEROKEE-NACOGDOCHES-ANGELINA-SAN AUGUSTINE-SABINE TX- 1149 AM CST WED DEC 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG AND SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH EARLY THURSDAY MORNING AS A DEVELOPING STORM SYSTEM ACROSS THE SOUTHERN PLAINS IS FORECAST TO DRAG A STRONG COLD FRONT THROUGH THE FOUR STATE REGION. SEVERE THUNDERSTORMS COULD DEVELOP BY THIS AFTERNOON...AFFECTING LOCATIONS ALONG AND WEST OF A HOPE ARKANSAS TO BOSSIER CITY LOUISIANA TO MANY LOUISIANA LINE. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE WITH THESE THUNDERSTORMS. BY LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP INTO A SQUALL LINE AND MOVE EASTWARD. THE MAIN THREAT OF SEVERE WEATHER WILL TRANSITION MORE TO DAMAGING WINDS AND HEAVY RAIN AS THE SQUALL LINE DEVELOPS...ALTHOUGH ISOLATED TORNADOES AND LARGE HAIL STILL REMAIN POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS ACTIVITY TODAY. RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED...ALTHOUGH ISOLATED HIGHER AMOUNTS CAN NOT BE RULED OUT. THIS RAINFALL COULD LEAD TO PONDING OF ROADWAYS AND LOW LYING AREAS. AT THIS TIME...THE SQUALL LINE IS EXPECTED TO MOVE ACROSS EAST TEXAS AND SOUTHEAST OKLAHOMA LATE THIS EVENING INTO EARLY THURSDAY MORNING...CROSSING INTO NORTHERN LOUISIANA AND SOUTHWEST ARKANSAS BY SUNRISE THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE SQUALL LINE IS EXPECTED TO LEAVE EASTERN PORTIONS OF THE FOUR STATE REGION BY NOON THURSDAY. BEYOND THURSDAY AFTERNOON...THE PROBABILITY FOR HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED THIS AFTERNOON THROUGH THURSDAY MORNING. 05
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
129 PM CST WED DEC 23 2009
TXZ167-232015-
SABINE-
129 PM CST WED DEC 23 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTY...
IN EASTERN TEXAS...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
GENEVA...HEMPHILL AND PINELAND...
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR PINELAND...OR 24 MILES NORTHWEST OF
BURKEVILLE...MOVING NORTHEAST AT 35 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
PARKERThe national radar mosaic for the moment the first event began.
12 tornado, 8 flash flood, 3 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed at Hwy. 2024 and Tatum Road.
An EF0 tornado touched down one mile northeast of Jacksonville Club Lake on the east end of CR 4218. One downed tree was observed with a few trees topped with large branches broken. The tornado tracked east northeast where more tree damage was|observed on CR 4222 and south of CR 4223. The tornado lifted after this point ending at 2:40 PM.
An EF0 tornado touched down one mile southeast of Barrons Lake on CR 4619 just north of FM13. A couple of trees were downed and a few with large branches broken. The tornado tracked northeast where more tree damage was observed on CR 4621 just west of Cherokee/Rusk County line. The tornado lifted after this point ending at 3:10 PM.
An EF2 tornado touched down on the East side of Longview, just west of the intersections of E Cotton Street. and Industrial Drive. The tornado then tracked north northeast causing damage to several industrial buildings along Industrial Drive, it crossed Industrial Drive just south of Hwy. 80 causing significant damage to the Fed Ex building and other surrounding industrial businesses. The tornado then crossed Hwy. 80, causing significant tree and roof damage to several homes in a residential neighborhood. The track continued north northeast as the tornado crossed Loop 281 just south of Page Road. The tornado caused major roof damage to a home on Page Road before continuing northward. The storm continued to cause tree and roof damage in a residential area before crossing Peter Bonner Road near Sandy Lane. More tree and roof damage was observed as the storm tracked into a rural area, ending south of FM 449 on Keasler Road around 4:56 PM.
A tornado touched down in a wooded area along County Road 1617 in southern Cass County, approximately 3 miles southeast of the community of Avinger. Low-end EF1 damage was noted as the small tornado traveled north-northeast, snapping and uprooting several pine and oak trees. In addition, numerous small branches were also blown down before the tornado lifted, still in a wooded area, approximately 50 yards from its touchdown point.
Several trees were uprooted and snapped along CR 4188.
Very heavy rainfall resulted in numerous road closures across the entire county.
Flooding was reported on Hwy. 125 southeast of Linden, Texas, resulting in a road closure.
Flooding was reported on US 59 and Gun Club Road southwest of Texarkana, Texas.
Flooding on Main Street resulted in cars being washed over into sidewalks.
An EF3 tornado touched down on the south side of Lufkin, on Loop 287 near Olive Garden just west of the intersections Loop 287 and South Chestnut Street. The tornado then tracked north northeast causing roof and tree damage to several homes behind Morgan Insurance Company on Loop 287. The tornado continued its north northeastward track then crossed South Chestnut causing major damage|to Gibson Funeral Home. It then tracked northward through a residential neighborhood causing more tree and roof damage, before destroying Max Welding Shop on Denman Rd. The tornado crossed Denman Road moving through another residential area causing moderate to major tree and roof damage. The tornado then destroyed the VFW building just before crossing Lufkin Avenue. More residential damage was observed between Lufkin Avenue and Atkinson Drive. The tornado crossed Atkinson Drive causing major damage by tossing several 18-wheelers parked at a trucking|company on Loop 287. The tornado then crossed Loop 287, damaging Goodyear Tires and Jim Walter Homes. The storm then tracked north into a wooded area before reaching Kit McConnico Park and causing moderate to major damage to the park. The|tornado lifted on the northern end of Kit McConnico Park around 10:07 PM.
Tornado damage consisted of numerous trees downed along the path. This tornado continued into Miller County, Arkansas.
An EF1 tornado touched down on FM 95 just north of CR 289. Several trees were downed and snapped, and a small storage building was destroyed. The tornado tracked north a half mile then dissipated.
Several homes and metal outbuildings were damaged closer to the Timpson, Texas area. A travel trailer and barn was completely destroyed. Numerous trees snapped along the path as well. This tornado continued into southern Panola County, Texas.
This tornado was a continuation from northern Shelby, County, near Timpson, Texas. This tornado continued into southern Panola, County where it downed and snapped numerous trees.
Heavy rainfall resulted in very high water reported on Hwy. 79 east of Carthage, Texas.
Flooding was reported at the intersection of Hwy. 103 and FM 1277.
Several trees were snapped and uprooted along FM 2426 east of Pineland, Texas. Numerous powerlines were also downed along both sides of the road. The tornado tracked north and crossed Hwy. 83 northeast of Pineland, snapping and uprooting several trees before lifting. Maximum winds are estimated at 70-75 mph.
Numerous trees were snapped and uprooted along Lakeshore Drive east of the town of Fairmont, Texas. Several powerlines were also downed on either side of Toledo Beach Drive. Maximum winds are estimated at 65-70 mph.
Numerous city streets were underwater in Pineland, Texas.
Water was reported to be knee deep on FM 2856 near the town of Bronson, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, December 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203013, 203011, 203012, 202999, 202998, 203014, 203000, 203010, 203007, 203015, 203016, 203017, 203018, 203002, 202995, 202994, 203008, 203009, 203039, 203040, 203006, 203003, 203042, 203043.